MAUDE Adverse Event Report: DUTCH OPTHALMIC RESEARCH CENTER BV SHIELDED TOTALVIEW ENDOILLUMINATION PROBE INCL ILLUMINATED SCLERAL DEPRESSOR 25G

DUTCH OPTHALMIC RESEARCH CENTER BV SHIELDED TOTALVIEW ENDOILLUMINATION PROBE INCL ILLUMINATED SCLERAL DEPRESSOR 25G
Catalog Number 3269.SBS05
Medical Device Problem Code Physical Property Issue (3008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation showed that when the fiber is inserted several times this kind of fracture is not possible.The investigation showed that the outside layer of the fiber is torn apart.This is not a production related error.This is a user error.Assuming worst case during surgery, the shaft tip got broken several times when the surgeon inserting the instrument into the patient's eye.This may cause a severe harm in the eye of the patient.Hence considered reportable.There is no information reasonably suggesting that the patient was harmed.This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre (b)(4)).Details of this activity were discussed with cdrh office of compliance (b)(4) during a tele-conference on (b)(4) 2017.All available information has been disclosed.This complaint has now been closed.
 
Event or Problem Description
During operation, the doctor inserted this instrument into a patient's eye several times.And then, the shaft tip part got broken.No further information is available.All information has been disclosed.

Brand Name
SHIELDED TOTALVIEW ENDOILLUMINATION PROBE INCL ILLUMINATED SCLERAL DEPRESSOR 25G
Common Device Name
Manufacturer (Section D)
DUTCH OPTHALMIC RESEARCH CENTER BV
scheijdelveweg 2
zuidland, 3214V N
NL  3214VN
MDR Report Key7520326
Report Number1222074-2018-00135
Device Sequence Number1164701
Product Code MPA
UDI-Device Identifier08717872017433
UDI-Public08717872017433
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/22/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number3269.SBS05
Device Lot Number2000369609
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2015
Initial Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1